MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC
Model Number 26280
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent migration occurred requiring additional intervention.The 65% stenosed target lesion was located in the mildly tortuous and mildly calcified central vein of the superior vena cava.A stent was originally placed in the intended location, however it slipped into the atrium.A 20fr sheath was placed in the femoral vein, and a snare was used with guidewire.The guidewire crossed the stent structs and then the snare grabbed the guidewire and pulled the stent into the sheath, and then removed.The procedure was completed using with another of same device.No complications reported, and patient status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the wallstent uni was returned for analysis.A visual examination found the stent of the device to be fully deployed from the device.The stent was not returned for analysis.A visual and tactile inspection identified no kinks or damage to the delivery system.A visual examination identified no issues with the tip of the device.This concludes the product analysis.
 
Event or Problem Description
It was reported that stent migration occurred requiring additional intervention.The 65% stenosed target lesion was located in the mildly tortuous and mildly calcified central vein of the superior vena cava.A stent was originally placed in the intended location, however it slipped into the atrium.A 20fr sheath was placed in the femoral vein, and a snare was used with guidewire.The guidewire crossed the stent structs and then the snare grabbed the guidewire and pulled the stent into the sheath, and then removed.The procedure was completed using with another of same device.No complications reported, and patient status was stable.It was further reported that a 14x60/9fr uni plus 75cm wallstent endoprosthesis was selected for use.Furthermore, the stent migrated immediately following its placement.The patient was diagnosed with post-thrombotic syndrome (pts) prior to the stent implantation.A complete occlusion was observed in the right brachiocephalic vein, and after gaining access, the stent was inserted.Digital subtraction angiography (dsa) was conducted, revealing the complete occlusion in the right brachiocephalic vein.A 12 mm balloon was utilized for pre-dilation.Although the exact dimensions of the vessel were unknown, the use of a 12 mm balloon for pre-dilation suggests that the stent should be of a similar size.Pre-stenotic vein dilation was noted, and no intravascular ultrasound (ivus) was employed.Both an 8 mm and a 12 mm balloon were used for pre-dilation prior to the stenting procedure, marking the first intervention for this condition.The implantation process encountered no complications.Upon initial deployment, the stent appeared to fully expand and conform to the vein walls, with no additional stents placed during the procedure.Although a balloon dilation was planned after the stent placement, the stent migrated during post-dilation.The migration was reported within five minutes of the stent's placement.The migrated stent was subsequently removed, and a 16 mm stent was inserted in its place, with the patient now in a stable condition.

Brand Name
WALLSTENT ENDOPROSTHESIS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20321351
Report Number2124215-2024-58716
Device Sequence Number15490600
Product Code MAF
UDI-Device Identifier08714729204008
UDI-Public08714729204008
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2025
Device Model Number26280
Device Catalogue Number26280
Device Lot Number0031844275
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale